Alert archive / Washington / Freeze Warnings in 2012
Freeze Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 5, 2012, 2:32 PM PDT for 4 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 6, 2012, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 2:32 PM PDT (21:32 UTC)
- In effect from
- Oct 6, 2012, 3:00 AM PDT
- Expired
- Oct 6, 2012, 8:57 AM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 119 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS76 KOTX 052132 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 232 PM PDT FRI OCT 5 2012 IDZ026-WAZ032-034-061145- /O.NEW.KOTX.FZ.W.0007.121006T1000Z-121006T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- INCLUDING THE CITIES OF...LAPWAI...PECK...CULDESAC...GIFFORD... MOSES LAKE...OTHELLO 232 PM PDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: NEAR 30. * TIMING: TEMPERATURES WILL DROP TO FREEZING AND COLDER BY 3 AM SATURDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS...ESPECIALLY IN THE RURAL AREAS OUTSIDE OF THE THE CITIES OF EPHRATA...LEWISTON...AND CLARKSTON WHERE TEMPERATURES WILL BE SLIGHTLY WARMER AND ABOVE FREEZING IN THE MIDDLE 30S. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
3 follow-up statements
574 WWUS76 KOTX 060412 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 912 PM PDT FRI OCT 5 2012 IDZ026-WAZ032-034-061300- /O.CON.KOTX.FZ.W.0007.121006T1000Z-121006T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...CLARKSTON...MOSES LAKE...OTHELLO 912 PM PDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... * TEMPERATURES: LOWS IN THE MID 20S TO LOWER 30S. * TIMING: TEMPERATURES WILL DROP TO FREEZING AND COLDER BY 3 AM SATURDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS... ESPECIALLY IN THE MOSES LAKE AND SURROUNDING AREA. LEWISTON...AND CLARKSTON ARE EXPECTED TO ALSO DROP TO NEAR FREEZING BRIEFLY NEAR SUNRISE. COLDER POCKETS OUTSIDE OF LEWISTON AND CLARKSTON WILL FALL AS LOW AS THE MID TO UPPER 20S. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
572 WWUS76 KOTX 061120 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 420 AM PDT SAT OCT 6 2012 IDZ026-WAZ032-034-061600- /O.CON.KOTX.FZ.W.0007.000000T0000Z-121006T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...CLARKSTON...MOSES LAKE...OTHELLO 420 AM PDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES: LOWS IN THE MID 20S TO LOWER 30S. * TIMING: THROUGH THE EARLY MORNING HOURS. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
390 WWUS76 KOTX 061557 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 857 AM PDT SAT OCT 6 2012 IDZ026-WAZ032-034-061700- /O.CAN.KOTX.FZ.W.0007.000000T0000Z-121006T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC... GIFFORD...CLARKSTON...MOSES LAKE...OTHELLO 857 AM PDT SAT OCT 6 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE WARNING FOR THE LEWISTON...CLARKSTON...AND MOSES LAKE AREAS. THIS MORNING...TEMPERATURES DIPPED INTO THE LOWER TO MID 30S IN PLACES LIKE LEWISTON...LAPWAI...CULDESAC...MOSES LAKE...AND QUINCY. TEMPERATURES WILL AGAIN BE QUITE CHILLY TONIGHT...BUT SHOULD BE A FEW DEGREES WARMER...WITH MID AND UPPER 30S COMMON IN THE LEWISTON/CLARKSTON AREA AND AROUND MOSES LAKE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:17 PM PDT, 15 minutes earlier.
Area forecast discussion, Oct 5, 2:17 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
217 PM PDT Fri Oct 5 2012
.SYNOPSIS...A cool, dry air mass will result in seasonably cold
temperatures tonight. Freezing temperatures will be possible in
areas at the end of the growing season from the Moses Lake Area
over to the Lewiston-Clarkston Valley. Dry and seasonable weather will
continue into next week. A more progressive, active fall weather
pattern will be possible toward the end of next week.
&&
.DISCUSSION...
Tonight and Saturday: Dry northerly flow aloft will continue
across the Inland NW as the blocking ridge remain off the coast.
Surface pressure gradients remain out of the northeast, but are
not quite as strong as experienced yesterday and winds have been
slightly lower although occasional gustiness has been reported from
the Okanogan valley, across the Columbia Basin, and the
Spokane/Coeur d'Alene area. Winds will taper off quickly after
sunset and expect rapid radiational cooling under the clear skies.
It will be another chilly night with freezing temperatures. In
the areas still in a growing season, a freeze warning will be in
effect again for the Moses Lake area and outside the Lewiston area
for the early morning hours on Saturday. By Saturday late morning
and afternoon, the weather should be similar as today with plenty
of sunshine and northerly flow. Winds will continue to decrease
while temperatures moderate as the high pressure center migrates
to the region. /rfox.
Saturday night through Monday: A quiet and benign weather period
as the Rex Block over the eastern Pacific pushes the Pacific
moisture well north of the Northwest into southern Alaska. A weak
shortwave trough moving south out of western Canada may produce a
few high clouds over extreme eastern WA and across the ID
Panhandle, but any precipitation is expected to remain east of the
Great Divide. High temperatures will be around 5 to 10 degrees
warmer than seasonal normals into the upper 60s to low 70s for most
valleys. Low temperatures will be warming through Sunday night
with a slightly warmer air mass and increasing dew point
temperatures. Freezing temperatures overnight will mainly be
restricted to the mid and upper slopes, except for the mountain
valleys where clear skies and weak winds will continue to result
in chilly temperatures during the night. Mountain valleys can
expect low temperatures to continue to dip into the 20s and low
30s, especially across the valleys in the Okanogan Highlands,
Northeast Mountains and the Northern Panhandle. /SVH
Monday evening through Wednesday night...Longwave ridge with axis
off the coast deamplifies and narrows with time through this
interval. A result is the northwest to southeast oriented jet
stream draped across the eastern edge of it oscillates placement
some but not very much and even then it will have little influence
on sensible weather except perhaps steer very weak disturbances
that may bring a few clouds at times to North Idaho...otherwise at
the lower levels the pressure gradient doesn't change very much
either with a heat low/trof to the south which does not have much
of an influence so winds should generally be the diurnal up-slope
/up- valley during the day followed by down-slope/down-valley at
night. The very gradual warming trend into Wednesday remains in
place as lower levels do show warming despite the earlier
mentioned deamplification of the upper level ridge. /Pelatti
Thursday through Friday...The region will begin this period under
high pressure as a ridging pattern is dominating the NW Pacific
region. Thursday is expected to be dry with temperatures in
remaining above normal. An upper level trough will begin to impact
the region early Friday. This system has potential to bring much
needed precipitation to the area as the it passes on Friday into Saturday.
The models are showing inconsistencies on the timing and amount of
the precip with the system. With that being said, the models are
indicating the northern Cascades to have the best chance of for
this period. /JDC
&&
.AVIATION...
18Z TAFS: High pressure dry northerly flow will promote mostly clear
and dry conditions. Smoke will hinder the VFR visibility in the KEAT
region. Winds will be mainly less than 10kts from the the north to
northeast, except during the late morning to afternoon hours when
some higher gusts (near 12-18kts) are possible. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 30 63 34 67 38 68 / 0 0 0 0 0 0
Coeur d'Alene 28 62 33 66 35 68 / 0 0 0 0 0 0
Pullman 24 61 30 66 33 69 / 0 0 0 0 0 0
Lewiston 34 66 37 72 41 75 / 0 0 0 0 0 0
Colville 27 68 29 72 33 74 / 0 0 0 0 0 0
Sandpoint 25 60 27 65 32 67 / 0 0 0 0 0 0
Kellogg 28 57 34 63 35 64 / 0 0 0 0 0 0
Moses Lake 32 68 34 72 35 74 / 0 0 0 0 0 0
Wenatchee 38 66 40 71 42 74 / 0 0 0 0 0 0
Omak 31 68 34 72 38 74 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...AIR QUALITY ALERT until Noon PDT Monday for Lewis and Southern
Nez Perce Counties-Lewiston Area.
Freeze Warning from 3 AM to 9 AM PDT Saturday for Lewiston Area.
WA...AIR QUALITY ALERT until Noon PDT Monday for East Slopes Northern
Cascades-Okanogan Valley-Waterville Plateau-Wenatchee Area.
Freeze Warning from 3 AM to 9 AM PDT Saturday for Lower Garfield
and Asotin Counties-Moses Lake Area.
&&Hazardous weather outlook, Oct 5, 5:41 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 541 AM PDT FRI OCT 5 2012 IDZ026-WAZ032-034-041-061400- LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- WENATCHEE AREA- 541 AM PDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES WILL BE FOUND ACROSS PORTIONS OF THE WENATCHEE...MOSES LAKE AND LEWISTON AREAS FRIDAY MORNING...AND AGAIN FRIDAY NIGHT...ESPECIALLY IN OUTLYING AND RURAL AREAS. PROTECT ANY SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-027-WAZ031-033-035>038-042>044-061400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 541 AM PDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Washington, 2012Freeze Warnings in Idaho, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.